Hi and welcome to the forum. Since this appears to be your first post -- and you're asking some technical questions -- it's important for you to know that they're no doctors here, mostly just patients who have or have had hepatitis c. So please double-check anything you read here with other sources including your doctor.
That said, I also had high Amylase and high Triglycerides for much of treatment. I also self-diagnosed myself with possible pancreatitis after doing a Google search under "high amyalyse".
However, two doctors -- my hepatologist and internist -- both suggested that the cause of my high Amylase (actually only mildly elevated like yours)was not pancreatitis, but abnormal activity in the salivary glands, no doubt due to the effect of the treatment drugs. My heaptologist suggested a serum Lipase test to help confirm and the Lipase was normal, again not suggesting pancreatitis and pointing to the salivary glad issue.
Is your doctor a hepatitis specialist (heaptologist) who treats large numbers of hepatitis c patients? If not, you might want a second opinion before making any major treatment decisions like stopping or a dosage change. I also mention this because your WBC
at 3.7 is not low at all -- mine was 1.7 for much of treatment -- so if your doctor is concerned with such a small drop, I again wonder about his/her experience. And in fact, many hepatologists don't even concern themselves with WBC, but are more concerned with a fraction called ANC.
Triglycerides can often be lowered by eating less carbohydrates and exercising more, although I'm not suggesting either during treatment. Better speak to an internist or cardiologist about this who knows your cardiac history better. Also, if you haven't fasted for 12 hours before your blood test you will get a false high reading on triglycerides. Lastly, talk to your doctors about some meds for your high blood pressure. My BP went up on treatment and the prescribed meds brought it back down.
Just wanted to add that one reason you may feel so lousy is because of anemia which is common at your stage of treatment. Anemia is usually when your hemoglobin goes under 10 or 11, or there's been more than a two point drop from pre-treatment baseline in a couple of weeks. Depending on how severe the anemia is -- and other factors such as your sex, age, cardiac history, etc -- the body sometimes adjusts to the lower hemoglobin levels but often doctors use the rescue drug Procrit (epo) to bring the hemoglobin up.
I had low good cholesteral and high triglycides (287). The dr put me on Niaspan to raise the good cholesteral and lower my trigly. (178) but it might affect the liver. Your dr should know. I dont have hcv, hubby does.
Welcome to the forum. I am sorry you were pulled from the study 4 years ago since it seems that you were doing very well. I see no reason in spliting the INF dose in half unless the sides from the INF were what you got pulled for 4 years ago. Not all of us get shot reactions - I don't and I am on week 44.
My husband (hep C negative) was put on Niaspan also for high trigycerides -- much higher than yours (an all time high was 800, I think). Since tryglycerides are floating sugars, the best dietary plan is to cut out the sugars, and the simple carbs as Jim said. Beer is a big negative factor, but surely that isn't the problem here -- but cokes sure can be.
Best of luck to you.
58yof, 1a, pre treatment vl -1,500,000 IU/mL, bx - G1,S1,
clear at #20, currently 44/48
jmjm530, I was quite active on this forum during my last treatment and after it in 2002 and 2003. Then I was just lurking - didn't have much to share.
I feel my high blood pressure is probably caused by anxieties from the treatment. I tried Ativan 0.5mg twice a day and it worked for 2-3 days. Then it started wearing off very fast and I went to 4-5 pills a day with almost no effect. Actually, I started feeling even more anxious. So now I'm trying not to use it at all.
Can anyone recommend some anti-anxiety drug that better fits our treatment? Thanks!
Will be doing 10/24 this Friday. During the last month/six weeks, triglycerides were 175+, 2,068 (that's right), 300, 1,000+, 374. Doctor was concerned about pancreatitis. Told me two tests ago he'd stopped medication if tri's stayed very elevated. He's just watching now that they're in the 300 range, and said I'd have to tx for tri's when finished tx'ing C.
Jim, sorry for my making things confusing. Bill (hubby) was never told to stop the Niaspan when the doc rxed the Crestor. He stopped taking the Niaspan because of what he was afraid might be drug interaction, but I think were side effects from the crestor. For example - very achy and hurting muscles, shoulder that feels like he pulled it out, inability to sleep the night, and then awful pain in his foot area that he thought might be a pinched nerve, leaving him barely walking -- now this was all before he decided to start back with the Niaspan (which he did because he has been taking it for years and felt like he shouldn't have stopped in the first place).
His appointment to see if the Crestor is working is tomorrow. He has been on it for maybe a month. He goes in fasting, so the cholesterol check will be tomorrow. Crestor may bring down cholesteral, but it is my understanding that the side effects are dreadful. Another man I know was taking it and quit due to the sides. Bill is a carpenter and all these joint problems do not make that any easier (at 56).
Thanks for clarifying. Please report back on how Crestor helped or didn't help his cholesterol, tri's and hdl, if you have the data. It seems like every drug that does something has its dark side. I was hoping Crestor wouldn't be like that but I may have no choice.
My husband never had hep C. We have been married almost 31 years, but my exposure to hep C was prior to that. Who knows what trouble I would have gotten into if he didn't "tame me down." I did have a blood transfusion after we were married (1977) but I really think exposure was about 1970.
Hope you are well. You sure sound much better. Interesting about the Niaspan. Hubby was put on Crestor and was still taking Niaspan. He quit taking the Niaspan for a week or so (was having reactions to the Crestor) and then took Niaspan -- flushed tremenously, developed welts all over - some of them huge, and then his ankles swoll up unbelievably. The doc took him off the Niaspan totally and gave him a prednisone pac. Do you know that cleared up his psoriasis? He has an appt with the doc tomorrow, and (me thinks) he will be taken off the Crestor and back on the Niaspan.
Little confused -- why is your husband going back to Niaspan in light of the flushing, welts, etc? Didn't the Crestor lower his cholesterol and help the triglycerides?
Crestor will probably be my first choice in light of a recent study showing it raises HDL as well as lowering LDL. Niaspan will probably be ruled out because of my liver.
Not surprised the Prednisone cleared his psoriais as I believe it's a systemic cortirocoid? Cortisone and systemics will clear psoraisis but alas, only temporarily. Hopefully, though, his remission will be a very long one.
Thanks for your well wishes -- I'm definitely feeling 1000% better than on treatment -- but as so often is the case, my treatment experience memory is starting to fade. So the comparison now tends to be with how I felt prior to treatment, and here I still have a long ways to go. Guess I have to be patient.
While Niaspan is a gentler (time release) form of Niacin, I've been cautioned about using any form of Niacin because of liver toxicity. I imagine this would be especially true for anyone with significant liver damage and/or on treatment. Too bad because Niacin does bring down tryglicerides while rasing HDL, the good cholesterol. Friole, you say your husband is Hep C negative -- I assume then, that he has never had the virus as opposed to having treated successfully.
Jim - update on the Crestor issue. Bill just got back from the doc. He didn't even run labs (poor guy was fasting and famished). He pulled him off the Crestor -- too many muscle issues - too much risk. Told him to go back on the Niaspan and come back in 3 months
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.